MAUDE Adverse Event Report: SYNTHES BALSTHAL 1.3MM CURVILINEAR DISTRACTOR R40/RIGHT; MANDIBLE DISTRACTION DEVICES

SYNTHES BALSTHAL 1.3MM CURVILINEAR DISTRACTOR R40/RIGHT; MANDIBLE DISTRACTION DEVICES
Model Number 04.500.240
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight not available for reporting.Concomitant device therapy date is unknown.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing site: (b)(4) manufacturing date: 19.July 2013.Customer quality (cq) engineering investigation: this complaint was unable to be confirmed at cq.Implants were received at cq assembled (with no x-rays for evidence of over distraction provided), therefore the reported condition of over distraction was not able to be confirmed based on the as received condition of the devices at cq.The complaint condition was not able to be replicated at customer quality (cq).No new malfunctions were identified as a result of the investigation.The returned devices are implants in the curvilinear distraction system indicated for internal distraction that advance the mandible along a curved path.The system is indicated for correction of congenital deficiencies or posttraumatic defects of the mandibular body and ramus where gradual bone distraction is required.Instructions for use are available in technique guide.A visual inspection under 5x magnification, dimensional inspection, device history record (dhr) review and drawing review were performed at cq for the returned devices as part of this investigation.No product design issues or discrepancies were observed.04.500.240: visual /dimensional inspection: implant is discolored with bioburden/dried blood.Implant was received at cq assembled.The reported condition of over distraction was not able to be confirmed based on the as received condition of the device at cq.The rack has either been cut to length or broken.Drawing specification for overall device length is 52.22mm +/- 0.8mm per left curvilinear distractor assembly drawing.The returned device length measures 31.09mm.The rack ends just distal to the "15" etching.Also the cut end of the rack is wider than the remainder of the rack due to post manufacturing damage.The width of the area at the cut/broke edge measures 3.70mm which is larger than specification of 3.02mm +/-0.3mm.The distractor tab does not appear to be deformed, as it is still either partially or entirely engaged.Dhr review: no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Drawing review: no product design issues or discrepancies were observed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a 1.3mm curvilinear distractor on (b)(6) 2017.Surgeon states it was necessary to over-advance the distractor in order to obtain full distraction distance.Device was utilized to complete the treatment plan and was removed as planned on (b)(6) 2017.Surgeon stated the distractor tab that prevents reversing appears to be deflected out of the way preventing it from engaging.Concomitant devices reported: activation instrument for curvilinear distractor (part 03.500.016, lot number unknown, quantity 1).This report is for one (1) 1.3mm curvilinear distractor/right.This is report 2 of 2 for (b)(4).

Brand Name
1.3MM CURVILINEAR DISTRACTOR R40/RIGHT
Common Device Name
MANDIBLE DISTRACTION DEVICES
Manufacturer (Section D)
SYNTHES BALSTHAL
dornacherstrasse 20
balsthal CH471 0
SZ  CH4710
MDR Report Key6767405
Report Number3009450863-2017-10023
Device Sequence Number16496881
Product Code MQN
UDI-Device Identifier10887587016863
UDI-Public(01)10887587016863(10)8541880
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.500.240
Device Catalogue Number04.500.240
Device Lot Number8541880.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIVATION INSTR. (03.500.016, LOT UNK, QTY 1)
Patient Age6 MO